Virginia, 2011Winter Weather in Virginia, February 9 to 10, 2011
February 9 to 10, 2011 · NWS AKQ · 8 events in 8 counties and zones
Low pressure moving off the Southeast coast produced between one and four inches of snow across portions of southeast Virginia from Wednesday night, February 9th into Thursday morning, February 10th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving off the Southeast coast produced between one and four inches of snow across portions of southeast Virginia from Wednesday night, February 9th into Thursday morning, February 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 9, 8:18 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 9, 8:18 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
818 PM EST WED FEB 9 2011
.SYNOPSIS...
LOW PRESSURE DEVELOPS OVER THE GULF OF MEXICO THIS EVENING...AND
WILL INTENSIFY OFF THE COASTAL CAROLINAS THURSDAY MORNING. HIGH
PRESSURE WILL THEN BUILD BACK INTO THE MID ATLANTIC STATES LATE
THURSDAY THROUGH THE WEEKEND...WHILE ANOTHER LOW PRESSURE SYSTEM
TRACKS WELL OFF THE SOUTHEAST AND MID ATLANTIC COAST FRIDAY AND
FRIDAY NIGHT.
&&
.NEAR TERM /THROUGH THURSDAY/...
MAIN CONCERN IN THE NEAR TERM IS APPRCHG STORM SYSTEM THAT HAS
BEEN WREAKING HAVOC ACRS THE SRN PLAINS AND LWR MS VLY. OVERRUNNING
MID/HIGH LVL CLOUDS HAVE SPREAD ALL THE WAY TO NJ/NY STATE...WITH
STILL MAINLY CLR SKIES OVER OUR NE NC ZONES. EXPECT SKIES TO
RAPIDLY CLOUD UP OVER THE NEXT FEW HRS...W/ GNLY OVC CONDITIONS
ALL ZONES AFTER 7 PM.
THIS FCST PACKAGE WILL FOLLOW CLOSE TO THE 15Z SREF AS THIS BLENDS
THE SOMEWHAT WETTER GFS AND THE DRIER MORE SUPPRESSED NAM
SOLN...IS CLOSE TO CONTINUITY...AND HAS THE BEST HANDLE ON
UPSTREAM CONDS. FIRST OF ALL...WARNINGS HAVE BEEN ISSUED FROM
BERTIE NC...EAST TO THE COAST FOR NC ZONES...BUFFERED BY A WINTER
WX ADSY FOR SE VA INCLUDING HAMPTON ROADS AND ALSO INTERIOR NE NC
FROM NORTHAMPTON CNTY E THRU GATES CO. BASED ON THE LATEST STLT
IR/WV LOOPS UPSTREAM ALONG WITH THE LATEST SHORT TERM TRENDS...IT
CONTINUES TO APPEAR THE MID/UPPER LEVEL PATTERN REMAINS TOO
CONFLUENT FOR COMPLETE PHASING OF THE NRN AND SOUTHERN STREAM JET
STREAKS/VORT LOBES LATER TONIGHT AND THU MRNG. THIS WILL INHIBIT
THE RAPID INTENSIFICATION OF SFC LOW PRESSURE AS IT TRACKS NE FROM
THE GULF OF MEXICO...INSTEAD LEADING TO A FAST MOVING WAVE OF LOW
PRESSURE THAT DOES NOT DEEPEN SIGNIFICANTLY UNTIL IT REACHES WELL
OFF THE NC COAST AFTER 12Z THU. AS FAR AS FORCING IS
CONCERNED...GFS/NAM BOTH SHOW A PERIOD OF FAIRLY STRONG MID-UPR
LVL Q-VECTOR FORCING COINCIDING WITH LOW- MID LVL
FRONTOGENESIS/LIFT UP THROUGH THE -15 TO -20C LAYER BETWEEN ABOUT
06-12Z THU. MODEL CROSS SECTIONS ALSO SHOW A LAYER OF NEGATIVE EPV
ABOVE THE FRONTAL ZONE ACROSS NERN NC AND FAR SE VA BTWN
06-12Z...COINCIDING WITH THE GOOD Q-VECTOR CONVERGENCE TO PRODUCE
A BULLS EYE SWATH OF MAXIMUM QPV.
ALTHOUGH BOTH THE NAM AND THE GFS DEPICT SOME LGT QPF AMTS LATER
THIS EVENING AND OVERNGT OVER THE ENTIRE CWA...MUCH OF THIS QPF
WILL BE "WASTED" MOISTENING THE COLUMN FOR APPROX THE NW 1/2 OF
THE CWA. CONSIDER THE CURRENT DEW PTS IN THE SINGLE DIGITS OR LWR
TEENS FROM GREENSBORO NC TO RIC TO SBY AND POINTS N. EVEN W/
DECENT MID/UPR LVL FORCING THESE AREAS CAN EXPECT JUST FLURRIES OR
VERY LGT SNOW BETWEEN 02-06Z...AND ONLY A CHC FOR LGT SNOW FROM
ABOUT 06-12Z. ALL GDNC CONTINUES TO SHOW TEMP/DEW PT DEPRESSION OF
6-10 F OR MORE FOR THE DURATION OF THE EVENT. EVEN THE "WETTER"
12Z GFS IS LIKELY OVERDONE REGARDING QPF THAT ACTUALLY TRANSLATES
INTO PRECIP AT THE GROUND.
EXPECT FAIRLY RAPID DRYING BETWEEN 12-18Z FROM N TO S...WITH EVEN
FAR SRN AREAS SEEING AN END TO THE PRECIP BY NOON. DRY/BREEZY AND
CHILLY W/ HIGHS IN THE UPR 30S SE (WHERE THERE WILL BE SOME LGT
SNOW CVR)..MID 30S ERN SHORE...TO THE LWR 40S FAR SW.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
GNLY A QUIET PERIOD...ANOTHER SYSTEM PASSES BY OFF THE SE COAST
FRI...SOME INCREASE IN CLOUDS OVER THE SE FRI BUT KEEPING FCST
DRY. HIGHS GNLY IN THE 40S. HIGH PRESSURE CENTERED OVER THE SRN
CONUS SAT...WITH A LOW MOVG ACRS THE GRT LAKES MAKES FOR W TO SW
FLOW AND WARMING TREND FOR SAT...HIGHS INTO THE 50S OVER MOST OF
VA/NE NC...MID 40S ERN SHORE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES MADE MEDIUM RANGE FORECAST PERIOD...WHICH
APPEARS TO BE CHARACTERIZED BY MAINLY CLR/DRY WX AND QUICKLY
MODERATING TEMPERATURES. MODELS APPEAR TO HAVE A STRONG HANDLE ON
PATTERN CHANGE FOR THIS PERIOD AND THROUGH MID-MONTH...WITH
POSITIVELY TILTED UPR TROUGH OVER THE EASTERN CONUS YIELDING TO
QUASI-ZONAL FLOW ALOFT AND BUILDING SFC HIGH PRESSURE OVER THE SERN
CONUS FOR THE LATTER HALF OF THE WEEKEND INTO ERY NEXT WEEK. THIS WL
TRANSLATE TO TEMPERATURES RUNNING NEAR CLIMO VALUES (U40-NR50) TO
BEGIN THE PERIOD SATURDAY...WITH LLVL SW FLOW PUSHING MAXIMA 1-1.5
S.D ABOVE NORMAL FOR SUNDAY/MONDAY (M-U50S ERN SHORE...L-M60S WEST
OF THE CHES BAY). EARLY MORNING LOWS THROUGH THE PERIOD GENERALLY TO
RANGE THROUGH THE 30S. MODELS STILL TRY TO QUICKLY PUSH COLD FRONT
ACROSS THE RGN ON TUESDAY. HOWEVER...WITH 12Z/9FEB GFS/ECMWF ONLY
DEPICTING A BRIEF PERIOD OF WEAK CAA BEFORE HIGH PRESSURE REBUILDS
OVER THE CAROLINAS...HV HELD TEMPS ON THE MILDER SIDE OF MEX
GUIDANCE FOR TUE/WED...GENERALLY IN THE M50S-NR 60 WEST OF THE
BAY...L-M50S EASTERN SHORE.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
AS OF 01Z...MID AND HIGH LVL CLOUDS HAD OVERSPREAD THE TAF SITES.
MOSAIC RADAR HAD RETURNS OVER THE AREA BUT PCPN WAS NOT REACHING THE
GROUND (PARTLY DUE TO VERY DRY SURFACE CONDS). EXPECT PCPN TO BEGIN
AT ECG FIRST. ASOS OBS SHOWED LGT RAIN OVER PORTIONS OF SERN NC WITH
RADAR SHOWING IT SPREADING N AT TAF ISSUANCE TIME. AS OF 00Z...SNOW
WAS FALLING IN THE DC AREA IN A SIMILAR ENVIRONMENT TO RIC AND SBY.
AT THE SAME TIME NO SNOW WAS OCCURRING TO OUR WEST EXCEPT IN THE
MTNS AROUND BLF/BKW. APPARENT DYNAMICAL LIFT WAS ALLOWING SNOW TO
DEVELOP TO THE N OF OUR AREA AND THE CURRENT TAF WHICH CALLS FOR
SNOW TO BEGIN AROUND OR SHORTLY AFTER MIDNIGHT AT RIC AND SBY STILL
LOOKS GOOD. OTHER THAN SOME PSBL LGT RAIN DURING PCPN ONSET AT
ECG...SNOW IS THE PREFERRED P-TYPE AT ALL THE SITES. IFR IS MOST
LIKELY AT ORF AND ECG WHICH ARE EXPECTED TO RECEIVE MORE THAN A
DUSTING OF SNOW. ELSEWHERE...THE LIGHT NATURE OF THE SNOW SHOULD
KEEP CONDS MAINLY IN THE VFR/MVFR CATEGORY.
PCPN WILL END SHORTLY AFTER DAWN WITH DRIER AIR MOVING IN ON N/NW
WINDS. SOME OF THESE WINDS MAY BE GUSTY AT TIMES ESPECIALLY OVER ERN
PORTIONS OF THE AREA.
OUTLOOK...VFR CONDITIONS AND MAINLY DRY WX IS EXPECTED ACROSS THE
TERMINALS FRIDAY THRU EARLY NEXT WEEK.
&&
.MARINE...
CENTER OF HIGH PRES WL PUSH OFFSHORE THROUGH THIS EVENING AHEAD OF
SFC LOW PRES...WHICH WILL APPROACH THE REGION FROM THE CAROLINA
COAST THROUGH LATE TNGT...PASSING JUST S OF THE WATERS ERLY THU
MORNING. S-SE WINDS THIS EVENG OVER NORTHERN ZONES...WITH ENE WNDS
FARTHER SOUTH. WIND SHOULD BECOME NNW 10-15KT LATE TNGT/EARLY THU
MORNING. AS LOW EXITS FARTHER OUT TO SEA DURING THU...HIGH PRES
BUILDS BACK INTO THE REGION WITH WINDS REMAINING OUT OF THE NORTH
TOMORROW AFTN. SWAN BRINGS SEAS TO NEAR SCA CRITERIA (NR 5FT) FOR A
BRIEF TIME LATE TOMORROW MORNING INTO THE AFTN...ESPECIALLY OUT NEAR
20 NM. WAVE WATCH AND LOCAL WAVE TOOL KEEPS SEAS A BIT LOWER IN THE
3-4 FT RANGE...SO HV PASSED ON WHAT WOULD BE A RATHER SHORT FUSED
SCA FOR NOW. BY EARLY FRIDAY...ANOTHER (WEAKER)LOW LOOKS TO TRACK NE
WELL OFF THE SE CST AND OUT TO SEA INTO ERLY SAT. INCREASING
SOUTHERLY COMPONENT TO WINDS WILL USHER IN GOOD BOATING CONDITIONS
FOR THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS ACRS
THE GULF CST STATES THROUGH THE WEEKEND. LOOK FOR DRY WX AND S-SW
WNDS AOB 15KT (SEAS 2-3FT).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR
NCZ012>014.
WINTER STORM WARNING UNTIL NOON EST THURSDAY FOR NCZ015>017-
030>032-102.
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR
VAZ092>098.
MARINE...NONE.
&&
SYNOPSIS...BKH/LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...LSA
MARINE...MAMHazardous weather outlook, Feb 9, 12:42 PM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1242 PM EST WED FEB 9 2011
NCZ015>017-030>032-102-101745-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
1242 PM EST WED FEB 9 2011
...WINTER STORM WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH
THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NWS IN
WAKEFIELD.
ANZ630>633-650-652-654-656-658-101745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1242 PM EST WED FEB 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ087-091>098-100-101745-
NORTHAMPTON NC-GREENSVILLE-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
1242 PM EST WED FEB 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEAST STATES AND
OFF THE NORTH CAROLINA COAST FROM TONIGHT INTO THURSDAY MORNING.
THIS SYSTEM WILL LIKELY BRING A PERIOD OF SNOW TO THE OUTLOOK AREA
IN THE PRE-DAWN HOURS THURSDAY MORNING THROUGH THE MORNING RUSH
HOUR ON THURSDAY. AT THIS TIME...ONE TO TWO INCHES OF SNOW IS
FORECAST. CONTINUE TO MONITOR THE LATEST FORECAST FROM THE
NATIONAL WEATHER SERVICE IN WAKEFIELD FOR THE LATEST ON THIS
DEVELOPING WINTER STORM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NWS IN
WAKEFIELD.
NCZ013-014-101745-
HERTFORD-GATES-
1242 PM EST WED FEB 9 2011
...WINTER STORM WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH
THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ048-049-060>086-088>090-099-101745-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-
JAMES CITY-ACCOMACK-
1242 PM EST WED FEB 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEAST STATES AND
OFF THE NORTH CAROLINA COAST FROM TONIGHT INTO THURSDAY MORNING.
THIS SYSTEM HAS THE POTENTIAL TO BRING A PERIOD OF LIGHT SNOW TO
THE OUTLOOK AREA IN THE PRE-DAWN HOURS THURSDAY MORNING THROUGH
THE MORNING RUSH HOUR ON THURSDAY. CONTINUE TO MONITOR THE LATEST
FORECAST FROM THE NATIONAL WEATHER SERVICE IN WAKEFIELD FOR THE
LATEST ON THIS DEVELOPING SYSTEM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NWS IN
WAKEFIELD.
NWS/AKQ
Winter Weather, Chesapeake
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- Chesapeake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two and four inches across the county. Greenbriar reported 3.5 inches of snow. Western Branch reported 2.8 inches of snow. Great Bridge reported 2.5 inches of snow.
Winter Weather, Isle of Wight
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- Isle of Wight forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one and two inches across the county. Carrollton reported 1.5 inches of snow.
Winter Weather, Newport News
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- Newport News forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one and two inches across the county. Hampton reported 2.0 inches of snow. Newport News reported 1.3 inches of snow.
Winter Weather, Norfolk
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- Norfolk forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between two and four inches across the county. Norfolk International Airport reported 4.0 inches of snow. Larrymore Acres reported 3.5 inches of snow. Churchland reported 2.0 inches of snow.
Winter Weather, Northampton
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- Northampton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Eastville reported 2.0 inches of snow.
Winter Weather, Suffolk
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- Suffolk forecast zone
- Reported by
- Law Enforcement
Snowfall amounts were generally between one and three inches across the county.
Winter Weather, Virginia Beach
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- Virginia Beach forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two and four inches across the county. Oceana reported 4.0 inches of snow. Lynnhaven reported 3.0 inches of snow.
Winter Weather, York
- When
- February 9, 10:00 PM EST to February 10, 9:00 AM EST
- Where
- York forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one and two inches across the county. Yorktown reported 1.0 inch of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Tennessee, February 9, 201167 injured · 39 events
- Heavy Snow and Winter Weather in Kentucky, February 9 to 10, 20111 death · 24 events
- Winter Weather in Illinois, February 9, 20111 death · 12 events
- Heavy Snow in Mississippi, February 9 to 10, 2011$9.2 million · 28 events
- Cold in New Mexico, February 9, 20111 death · 1 event
- Heavy Snow in Arkansas, February 9, 2011$700,000 · 2 events
- Winter Storm and Winter Weather in Kentucky, February 9 to 10, 2011$35,000 · 60 events
- Heavy Snow in Louisiana, February 9, 2011$490,000 · 3 events
- Heavy Snow and Winter Weather in Georgia, February 9 to 10, 201170 events
- Lake-Effect Snow in New York, February 9 to 10, 2011$125,000 · 3 events
- Heavy Snow and Winter Weather in Missouri, February 9, 20115 injured · 10 events
- Heavy Snow and Winter Weather in Arkansas, February 9 to 10, 201145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286173, 286174, 286175, 286176, 286177, 286178, 286180, 286188.